Alert archive / Guam / Flash Flood Warnings in 2013

Flash Flood Warning 2, NWS Guam

September 19, 2013

NWS Guam issued this flash flood warning at Sep 19, 2013, 11:50 AM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 19, 2013, 11:50 AM CDT (16:50 UTC)
Expired
Sep 19, 2013, 2:45 PM CDT
In force
3 hr
Issued by
NWS Guam
Area
Storm-based polygon
Flood severity
None

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

640 
WGMY50 PGUM 191650
FFWMY 
GUC010-191945-
/O.NEW.PGUM.FF.W.0002.130919T1650Z-130919T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TIYAN GU
250 AM CHST FRI SEP 20 2013

THE NATIONAL WEATHER SERVICE IN TIYAN GUAM HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  THE ISLAND OF GUAM

* UNTIL 545 AM CHST

* AT 241 AM CHST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM CONTINUING HEAVY RAINFALL OVER ALL OF GUAM.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO APRA 
  HARBOR...YIGO...TAMUNING...TUMON...FINEGAYAN STATION 
  ...MONGMONG...TIYAN...DEDEDO...MARBO...ANDERSEN AFB...AGANA 
  HEIGHTS...SINAJANA...BARRIGADA...CHALAN PAGO... MANGILAO... 
  MONGMONG...ORDOT...TOTO...MERIZO...UMATAC AND INARAJAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE 
NEXT SEVERAL HOURS ON GUAM.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
STREAMS...URBAN AREAS...ROADWAYS AS WELL AS OTHER DRAINAGE AREAS AND 
LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 1350 14502 1322 14487 1322 14457 1355 14464
      1366 14479 1366 14501

$$

ZIOBRO

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Guam wrote its last area forecast discussion before this flash flood warning went out at Sep 19, 2:53 AM CDT, 8 hours 57 minutes earlier.

Area forecast discussion, Sep 19, 2:53 AM CDT, 8 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TIYAN GU
553 PM CHST THU SEP 19 2013

.MARIANAS SYNOPSIS...
PGUA WSR-88D SHOWS SCATTERED SHOWERS IN THE ROTA WATERS WITH
LOCALLY HEAVY SHOWERS TRAINING REPEATEDLY THROUGH THE GUAM WATERS.
ONLY ISOLATED SHOWERS ARE FOUND IN THE TINIAN AND SAIPAN WATERS.
THE VAD WIND PROFILE REVEALS GALE FORCE WEST-NORTHWEST WINDS
THROUGH THE LOWEST 8 THOUSAND FEET OF THE AIR. NOT QUITE ALL OF
THIS IS MIXING DOWN TO THE SURFACE THOUGH.

&&

.DISCUSSION...
MONSOON RAIN BAND FEEDING INTO THE DEVELOPING CIRCULATION EAST OF
THE MARIANAS IS TRAINING LOCALLY HEAVY SHOWERS OVER GUAM
REPEATEDLY. MORE THAN 7 INCHES OF RAIN HAVE FALLEN AT THE AIRPORT
SO FAR TODAY. THE HIGH WINDS AND SEAS SHOULD GRADUALLY BE PULLED
NORTH ALONG WITH THE CIRCULATION. WHETHER IT MOVES NORTHWEST OR
NORTHEAST...AND THE MODELS DISAGREE ON THIS...WILL MAKE ALL THE
DIFFERENCE. NO CHANGES TO THE LONG TERM AS THE SHORT TERM HAS A
FLASH FLOOD WARNING AND ALL KINDS OF OTHER ADVISORIES GOING ON.

&&

.MARINE...
HIGHER WINDS AND SEAS SHOULD GRADUALLY EXPAND NORTH...SO ADDED
SMALL CRAFT ADVISORY TO TINIAN AND SAIPAN WATERS. RITIDIAN BUOY
WAS RECENTLY READING 11.5 FEET. APRA HARBOR HANDAR RECENTLY HAD A
GUST TO 40 KNOTS. ASSUMING THESE GUSTS ARE MERELY OCCASIONAL...
HAVE LEFT THE SMALL CRAFT ADVISORY ALONE. IF THESE ARE DETERMINED
TO BE FREQUENT...WE MAY NEED TO UPGRADE TO A GALE WARNING. IT IS
AWFULLY CLOSE ALREADY AND WINDS WOULD NOT NEED TO GET MUCH
STRONGER.

&&

.EASTERN MICRONESIA...
A TRADE-WIND SURGE IS MOVING WESTWARD INTO THE MARSHALLS THIS
AFTERNOON WITH SIGNIFICANT CONVERGENCE ASSOCIATED WITH IT. THIS WILL
REPLACE FAIRLY DRY CONDITIONS AT MAJURO WITH SCATTERED SHOWERS AND
ISOLATED THUNDERSTORMS BY MIDNIGHT WITH GUSTY WINDS LIKELY THROUGH
TONIGHT. SCATTERED SHOWERS WILL CONTINUE THROUGH FRIDAY NIGHT BEFORE
THE CONVERGENCE ZONE MOVES WESTWARD PAST MAJURO AND KWAJALEIN. AS
THIS SURGE APPROACHES KOSRAE FRIDAY AND POHNPEI FRIDAY
NIGHT...EXPECT AN INCREASE IN CLOUD COVER AND CONVECTION FOR BOTH
STATES AS WELL. WILL CONTINUE WITH ISOLATED WORDING FOR NOW...BUT AN
INCREASE TO SCATTERED SHOWERS IS VERY POSSIBLE FOR KOSRAE FRIDAY
NIGHT AND SATURDAY AND FOR POHNPEI SATURDAY NIGHT AND SUNDAY.
SHOWERS WILL QUICKLY DRY OUT AT MAJURO SATURDAY...AT KOSRAE MONDAY
AND POHNPEI TUESDAY. MODELS DEPICT ANOTHER DISTURBANCE NEAR THE
MARSHALL ISLANDS TO START OFF THE NEW WEEK.

&&

.WESTERN MICRONESIA...
TYPHOON USAGI...LOCATED WELL TO THE NORTHWEST OF YAP...AND JTWC
INVEST AREA 98W...CENTERED EAST OF SAIPAN...CONTINUE TO DOMINATE THE
OVERALL WEATHER PATTERN FOR WESTERN MICRONESIA. MODELS CONTINUE
TO INDICATE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL REMAIN
IN PLACE AT CHUUK THROUGH TONIGHT. MODELS ARE IN FAIRLY GOOD
AGREEMENT THAT WEAK RIDGING WILL BUILD INTO CHUUK BY FRIDAY MORNING
AND USHER IN DRIER CONDITIONS FOR THE STATE THROUGH THE TUESDAY.
SHOWERS WILL PUSH INTO YAP TONIGHT AND FRIDAY WITH SCATTERED SHOWERS
EXPECTED BY SATURDAY AS THE MONSOON TROUGH DRIFTS OVER THE STATE AND
REMAINS IN PLACE THROUGH THE WEEKEND. NOT QUITE AS WET AT KOROR...
WITH ISOLATED SHOWERS AND THUNDERSTORMS THROUGH SATURDAY NIGHT. THE
MAIN CONCERN FOR KOROR WILL BE WHERE THE MONSOON TROUGH ACTUALLY
DECIDES TO BECOME ENTRENCHED. IF THE TROUGH DRIFTS A LITTLE FURTHER
SOUTH...KOROR COULD POSSIBLY SEE THE SAME SHOWER ACTIVITY AS YAP.

THE HIGH SURF ADVISORY FOR YAP HAS BEEN EXTENDED TO INCLUDE NORTH
FACING REEFS AS WELL AS WEST FACING. WAVEWATCH MODELS ARE PREDICTING
LARGE...LONG PERIOD NORTHWEST SWELLS FROM TYPHOON USAGI WILL
CONTINUE TO EFFECT YAP. SURF WILL PEAK AT 10 TO 12 FEET FRIDAY BUT
WILL REMAIN ABOVE HAZARDOUS LEVELS FOR THE NEXT SEVERAL DAYS. THE
LARGE SWELL WILL ALSO PUSH INTO PALAU THIS AFTERNOON RESULTING IN
HAZARDOUS SURF ON WEST FACING REEFS ON KOROR. SURF WILL PEAK AT 10
TO 12 FEET FRIDAY EVENING AT KOROR BUT WILL REMAIN ABOVE HAZARDOUS
LEVELS FOR THE NEXT SEVERAL DAYS.

&&

.GUM WATCHES/WARNINGS/ADVISORIES...
GU...HIGH SURF ADVISORY UNTIL 6 PM CHST MONDAY FOR GUZ001>004.

MARIANAS WATERS...SMALL CRAFT ADVISORY UNTIL 6 PM CHST MONDAY FOR
                  PMZ151>154.

&&

STANKO/KLEESCHULTE

The office that day

Everything else NWS Guam issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 18, 10:10 PM CDTFlash Flood WarningGUM13 hr
Sep 19, 9:06 AM CDTSpecial Marine WarningGUM54 min
Sep 19, 9:35 AM CDTSevere Thunderstorm WarningGUM40 min
Sep 19, 9:42 AM CDTSevere Thunderstorm WarningGUM33 min
Sep 19, 9:53 AM CDTSevere Thunderstorm WarningGUM37 min
Sep 19, 9:59 AM CDTSevere Thunderstorm WarningGUM31 min
Sep 19, 10:28 AM CDTSevere Thunderstorm WarningGUM47 min
Sep 19, 6:57 PM CDTAreal Flood AdvisoryGUM6 hr

Nearby

Flash Flood Warnings in Guam, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.